Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 23, 2017, 7:21 PM EDT for Clark County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 23, 2017, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Clark County, OH
The radar
The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
211 WWUS81 KILN 232321 SPSILN Special Weather Statement National Weather Service Wilmington OH 721 PM EDT SUN JUL 23 2017 OHZ053-232345- Clark OH- 721 PM EDT SUN JUL 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK COUNTY UNTIL 745 PM EDT... At 720 PM EDT, radar indicated a strong thunderstorm near Springfield, moving southeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Springfield, Harmony, South Vienna, Tremont City, Catawba, Buck Creek State Park, New Moorefield and Lawrenceville. This includes I-70 in Ohio between mile markers 57 and 65. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3997 8394 4003 8389 4001 8357 3984 8368 TIME...MOT...LOC 2320Z 297DEG 26KT 4000 8386 $$ BPP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:59 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 359 PM EDT Sun Jul 23 2017 .SYNOPSIS... A cold front will approach the region tonight and will then move southeast across the Great Lakes and Ohio Valley on Monday. High pressure will build into the area for Monday night and Tuesday. Drier weather and cooler temperatures will ensue behind the front. As the high moves east of the region on Wednesday, more humid air will return as another frontal system is expected to affect the region by late in the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A trof axis will move southeast across the region this evening. This feature will be the focus for scattered showers and thunderstorms. The prospect for severe weather along with widespread heavy rain has diminished. Therefore, have cancelled the FFA that was in effect until 8 pm EDT across our southern zones. For the overnight period, the trof will move away to our east while a weak cold front approaches from the northwest. We should at least scatter out the clouds. It is unclear whether stratus may form in our eastern/southeastern CWFA and perhaps across our far northwestern CWFA by morning. It does look like that some fog formation will occur given light winds and plenty of lingering soil moisture and high humidity, so have placed patchy to areas of fog in the forecast. Overnight lows will range from the mid to the upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... A cold front is expected to move southeast across the region on Monday. Morning fog and/or stratus will be replaced by diurnally driven cumuliform clouds by afternoon. The front should be making its way across our far eastern and southern zones by afternoon. Thus, there is a chance of showers and thunderstorms developing along and ahead of this boundary before it clears our area by Monday evening. Highs on Monday will range from near 80 north to the mid 80s south. By Monday night, as the front moves south away from our area, surface high pressure will begin to build southward into the Great Lakes. This will bring drier air as well as seasonably warm July temperatures by Tuesday. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Building surface high pressure will bring a respite to the Ohio Valley with significantly lower dewpoints in the upper 50s to low 60s. Return flow will set up later in the day Wednesday, with a return to middle and upper 60s dewpoints ahead of the next frontal system. Moisture will pool on southwest winds through Thursday, when lower 70s dewpoints are found ahead of the next cold front. Later in the day Thursday and overnight is when the best chances for the next round of thunderstorms occur with the frontal passage and associated upper level trough. A secondary and stronger upper trough will cross late Friday and early Saturday, but the atmosphere behind the earlier frontal passage will not be receptive to the development of storms and rain chances during this time remains at a relative minima. Temperatures Wednesday will warm to the upper 80s to around 90 in the sunny and dry airmass. Cloud cover should hamper high temperatures on Thursday by a few degrees from Wednesdays highs, with the remainder of the week and Tuesday coming in right around seasonal normals. Overnight lows will be near seasonal normals in the lower 60s as well, with a maxima on Wednesday night in the upper 60s to around 70. Building surface high pressure will bring a respite to the Ohio Valley with significantly lower dewpoints in the upper 50s to low 60s. Return flow will set up later in the day Wednesday, with a return to middle and upper 60s dewpoints ahead of the next frontal system. Moisture will pool on southwest winds through Thursday, when lower 70s dewpoints are found ahead of the next cold front. Later in the day Thursday and overnight is when the best chances for the next round of thunderstorms occur with the frontal passage and associated upper level trough. A secondary and stronger upper trough will cross late Friday and early Saturday, but the atmosphere behind the earlier frontal passage will not be receptive to the development of storms and rain chances during this time remains at a relative minima. Temperatures Wednesday will warm to the upper 80s to around 90 in the sunny and dry airmass. Cloud cover should hamper high temperatures on Thursday by a few degrees from Wednesdays highs, with the remainder of the week and Tuesday coming in right around seasonal normals. Overnight lows will be near seasonal normals in the lower 60s as well, with a maxima on Wednesday night in the upper 60s to around 70. High pressure will build behind the next frontal system at the end of the week for another stretch of days with seasonal temperatures in a comfortable airmass.High pressure will build behind the next frontal system at the end of the week for another stretch of days with seasonal temperatures in a comfortable airmass. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Scattered showers and some MVFR ceilings were occurring over parts of the region early this afternoon. Focus now turns toward a trof axis across northwest Ohio into northern Indiana and whether additional showers/storms develop late this afternoon. That being said, have placed some VCTS/CB descriptors for the KDAY/KCMH/KLCK for late this afternoon/early evening due to the prospects of some scattered convection. Convection farther south now looks to be isolated due to this area being worked over from previous rainfall, and thus it is having a hard time recovering heating wise due to extensive cloud cover. For tonight, trof axis moves southeast as a weak cold front approaches from the northwest. We should become at least partly cloudy in between aforementioned systems. As winds become light, along with lingering low level moisture, concern turns toward the potential for stratus and/or fog development. Confidence is higher for at least some MVFR/IFR/LIFR visbilities with lower confidence for stratus formation. Stratus may form southeast of the terminals where moisture will be more adequate in the boundary layer, and then again behind the approaching cold front. On Monday, weak cold front will gradually move southeast across the region. Any morning stratus/fog will lift to scattered to broken cumuliform clouds. It still looks like enough instability will develop in the afternoon for a chance of a shower/storm along and ahead of the cold front, but this should occur mainly south and east of the terminals. Surface high pressure is forecast to build into the Great Lakes and middle Ohio Monday night as the cold front moves away to the south. OUTLOOK...Thunderstorms will be possible Monday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Hickman
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 344 PM EDT Sun Jul 23 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-241100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 344 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 2:51 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 4 NE GREENVILLE 40.15N 84.58W
07/23/2017 DARKE OH LAW ENFORCEMENT
HIGH WATER REPORTED NEAR INTERSECTION OF RTE 121 AND
HORATIO RD. TIME ESTIMATED.
&&
KCSpecial weather statement, Jul 23, 5:21 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT SUN JUL 23 2017
OHZ026-232145-
Hardin OH-
521 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARDIN COUNTY UNTIL 545
PM EDT...
At 520 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Kenton, Blanchard, Hepburn, Grant, Silver Creek, Mentzer and
Pfeiffer.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4077 8350 4070 8350 4070 8344 4069 8344
4069 8342 4053 8342 4057 8372 4077 8367
TIME...MOT...LOC 2120Z 281DEG 20KT 4070 8362
BPPSpecial weather statement, Jul 23, 6:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
651 PM EDT SUN JUL 23 2017
OHZ046-056-232315-
Licking OH-Delaware OH-
651 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 715 PM EDT...
At 650 PM EDT, radar indicated a strong thunderstorm near Ashley,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Johnstown, Sunbury, Galena, Hartford, Interstate 71 at US Route
36/State Route 37, Olive Green and Kilbourne.
This includes I-71 in Ohio between mile markers 129 and 139.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4025 8252 4010 8269 4028 8300 4037 8293
4036 8292 4035 8284 4032 8275 4028 8275
4027 8258
TIME...MOT...LOC 2250Z 298DEG 26KT 4033 8292
BPPSpecial weather statement, Jul 23, 7:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
704 PM EDT SUN JUL 23 2017
OHZ051-053-061-062-232330-
Montgomery OH-Clark OH-Greene OH-Miami OH-
704 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK...
NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES UNTIL 730 PM EDT...
At 703 PM EDT, radar indicated a strong thunderstorm near New
Carlisle, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dayton, Springfield, Huber Heights, Fairborn, Tipp City, New
Carlisle, Wright-Patterson Afb, Enon, Brown, Riverside, North
Hampton, Donnelsville, Green Meadows, Medway, Phoneton, Haven View,
Holiday Valley, Snyderville, Crystal Lakes and Brandt.
This includes I-70 in Ohio between mile markers 37 and 52.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4004 8403 4004 8401 3991 8382 3978 8412
3999 8416 4005 8404
TIME...MOT...LOC 2303Z 315DEG 27KT 3999 8408
BPPSpecial weather statement, Jul 23, 7:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
718 PM EDT SUN JUL 23 2017
OHZ046-056-232345-
Licking OH-Delaware OH-
718 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 745 PM EDT...
At 717 PM EDT, radar indicated a strong thunderstorm near Centerburg,
moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Granville, Johnstown, Sunbury, Utica, Granville South, Galena,
Alexandria, Hartford, St. Louisville, Fredonia and US Route 62 at
State Route 661.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4002 8253 4022 8288 4034 8277 4033 8275
4028 8275 4027 8251 4026 8247 4025 8248
4024 8244 4022 8235
TIME...MOT...LOC 2317Z 300DEG 29KT 4025 8276
BPPSpecial weather statement, Jul 23, 7:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 721 PM EDT SUN JUL 23 2017 OHZ053-232345- Clark OH- 721 PM EDT SUN JUL 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK COUNTY UNTIL 745 PM EDT... At 720 PM EDT, radar indicated a strong thunderstorm near Springfield, moving southeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Springfield, Harmony, South Vienna, Tremont City, Catawba, Buck Creek State Park, New Moorefield and Lawrenceville. This includes I-70 in Ohio between mile markers 57 and 65. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3997 8394 4003 8389 4001 8357 3984 8368 TIME...MOT...LOC 2320Z 297DEG 26KT 4000 8386 BPP
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 49 min |
| Jul 22, 9:27 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Jul 22, 9:35 PM EDT | Flash Flood Warning | ILN | Adams, Brown | 6 hr |
| Jul 22, 10:10 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Hamilton, Scioto | 18 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | ILN | Clermont | 3 hr |
| Jul 22, 11:41 PM EDT | Flash Flood Warning | ILN | Brown, Clermont | 3 hr |
| Jul 23, 12:07 AM EDT | Special Weather Statement | ILN | Clermont | 38 min |
| Jul 23, 12:47 AM EDT | Special Weather Statement | ILN | Adams, Highland | 43 min |
| Jul 23, 1:49 AM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jul 23, 2:38 AM EDT | Special Weather Statement | ILN | Adams, Brown | 37 min |
| Jul 23, 2:47 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Clermont | 6 hr |
| Jul 23, 8:49 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Clermont | 6 hr |
| Jul 23, 11:45 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 3 hr |
| Jul 23, 5:21 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jul 23, 5:29 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Jul 23, 6:19 PM EDT | Areal Flood Advisory | ILN | Darke | 116 min |
| Jul 23, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 20 min |
| Jul 23, 6:51 PM EDT | Special Weather Statement | ILN | Delaware | 24 min |
| Jul 23, 7:04 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Jul 23, 7:18 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | ILN | Hardin | 36 min |
| Jul 22, 8:33 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 42 min |
| Jul 22, 9:04 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 41 min |
| Jul 22, 9:16 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 44 min |
| Jul 22, 9:45 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 22, 9:55 PM EDT | Special Weather Statement | ILN | Bracken | 50 min |
| Jul 22, 11:06 PM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 3 hr |
| Jul 22, 11:07 PM EDT | Special Weather Statement | ILN | Boone | 23 min |
| Jul 22, 11:14 PM EDT | Flash Flood Warning | ILN | Boone | 3 hr |
| Jul 22, 11:23 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jul 22, 11:45 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 30 min |
| Jul 23, 12:02 AM EDT | Flash Flood Warning | ILN | Bracken, Mason, Robertson | 3 hr |
| Jul 23, 12:12 AM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 4 hr |
| Jul 23, 12:19 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 41 min |
| Jul 23, 12:59 AM EDT | Special Weather Statement | ILN | Mason | 31 min |
| Jul 23, 1:20 AM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
| Jul 23, 3:04 AM EDT | Special Weather Statement | ILN | Gallatin | 26 min |
| Jul 23, 3:40 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 23, 4:07 AM EDT | Areal Flood Warning | ILN | Lewis | 6 hr |
| Jul 23, 12:58 AM EDT | Special Weather Statement | ILN | Dearborn | 47 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.